Document Detail


[Multiple mononeuritis and eosinophilic fasciitis in a patient with idiopathic hypereosinophilic syndrome].
MedLine Citation:
PMID:  22234568     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
INTRODUCTION: Hypereosinophilic syndrome is produced by what is usually a multiple infiltration of eosinophils into tissues, and may be secondary or idiopathic, depending on whether it is related to a specific aetiology or not. It is not uncommon for it to include nerve disease, but it is unusual for it to do so in the form of multineuritis. Exceptionally, pathogenesis into multiple mononeuritis appears to be related with neurotoxicity due to products derived from eosinophils rather than with infiltrating or inflammatory phenomena. This study describes the case of a female patient with hypereosinophilic syndrome with no verifiable cause, multineuritis and eosinophilic fasciitis.
CASE REPORT: A 30-year-old female with no relevant history who visited because of some painless inguinal nodules that had appeared several weeks before. At almost the same time, she presented painful sensitive symptoms in her legs with a significant functional incapacity. An important degree of hypereosinophilia, eosinophilic fasciitis and non-neoplastic eosinophilic infiltration of the bone marrow was found, together with multiple mononeuritis. Treatment with oral corticoids improved the dermatological and haematological clinical features, and associating it with gabapentin improved the neuropathic symptoms.
CONCLUSIONS: The patient, in accordance with current criteria, presented idiopathic hypereosinophilic syndrome with an undetermined subtype. To our knowledge, the association with eosinophilic fasciitis and multineuritis has not been reported to date. There is no proven infiltrating mechanism in multiple mononeuritis, which corroborates the poor control of the neuropathic clinical symptoms with oral corticoid therapy. Association with gabapentin, which stabilises the axonal membrane, also backs up the neurotoxic pathogenetic hypothesis.
Authors:
José Manuel Pardal-Fernández; Lourdes Sáez-Méndez; María Rodríguez-Vázquez; Begoña Godes-Medrano; Luis Iñíguez-De Onzoño
Publication Detail:
Type:  Case Reports; English Abstract; Journal Article    
Journal Detail:
Title:  Revista de neurologia     Volume:  54     ISSN:  1576-6578     ISO Abbreviation:  Rev Neurol     Publication Date:  2012 Jan 
Date Detail:
Created Date:  2012-01-11     Completed Date:  2012-05-01     Revised Date:  2013-06-11    
Medline Journal Info:
Nlm Unique ID:  7706841     Medline TA:  Rev Neurol     Country:  Spain    
Other Details:
Languages:  spa     Pagination:  100-4     Citation Subset:  IM    
Affiliation:
Servicio de Neurofisiología Clínica, Hospital General Universitario, Albacete, España. josempardal@yahoo.es
Vernacular Title:
Mononeuritis múltiple y fascitis eosinofílica en una paciente con síndrome hipereosinofílico idiopático.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adrenal Cortex Hormones / therapeutic use
Adult
Amines / therapeutic use
Cyclohexanecarboxylic Acids / therapeutic use
Eosinophilia / drug therapy,  etiology*,  pathology,  physiopathology
Excitatory Amino Acid Antagonists / therapeutic use
Fasciitis / drug therapy,  etiology*,  pathology,  physiopathology
Female
Humans
Hypereosinophilic Syndrome / complications*,  drug therapy,  pathology,  physiopathology
Mononeuropathies / drug therapy,  etiology*,  pathology,  physiopathology
gamma-Aminobutyric Acid / therapeutic use
Chemical
Reg. No./Substance:
0/Adrenal Cortex Hormones; 0/Amines; 0/Cyclohexanecarboxylic Acids; 0/Excitatory Amino Acid Antagonists; 56-12-2/gamma-Aminobutyric Acid; 6CW7F3G59X/gabapentin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  [Endovascular treatment of carotid stenosis: an experience in the Hospital Universitario Central de ...
Next Document:  [Non-convulsive status epilepticus in the 21st century: clinical characteristics, diagnosis, treatme...